It is currently Fri Aug 18, 2017 10:12 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Fri Dec 19, 2014 4:02 pm 
Offline
New Poster
New Poster

Joined: Fri Dec 19, 2014 3:34 pm
Posts: 3
I took a half of a sub this morning and am hour after it make me have the chills and sweat like crazy also shiver. My last day on methadone was monday at 45 mgs. I saw a doc and he wanted me to start tomorrow. Well my husband was giving me a few perks to help me and friend said wait 12 hours and take a half of sub she gave me when I had that reaction I took a xanax and slept for couple hours and felt decent. I called my friend and She said that would be the worst of it to take a quarter. I start the doc meds tomorrow any suggestions?


Last edited by cassmarie on Sat Dec 20, 2014 3:33 pm, edited 1 time in total.

Top
 Profile  
 
PostPosted: Fri Dec 19, 2014 6:33 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hi Cass,

It sounds like precipitated withdrawals. This means you didn't wait long enough to start the subs. I'm actually very surprised you were told to only wait 24 hours after the last dose of methadone. They usually recommend 72 or more, depending on what your dose of methadone was.

The only way through this is to ride it out. Fortunately, it sounds like you have a very mild case of PW's. It's usually described as a living hell. Like, the worst WD you've ever experienced X10.

Don't take any more opiates. Did you take that 1/4 of a strip yet? If so, how are you feeling? It's likely you are going to need a pretty big dose of subs to get through this now. When you go to the doctor tomorrow you need to tell them what happened. Be sure they know how much you took, and what your reaction was. They might have to up your dose for the first few days to a bit higher than they would have otherwise to get you through this.

Just hang in there, and whatever you do stay away from any other opiates!

I'm sorry I'm cutting this a bit short. I'm kind of pressed for time right now. You should be getting more responses soon. Keep us updated on your progress ok?

Good luck!

Q

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
PostPosted: Fri Dec 19, 2014 7:10 pm 
Offline
New Poster
New Poster

Joined: Fri Dec 19, 2014 3:34 pm
Posts: 3
I haven't taken methadone since Tuesday but I did have 5 or so perks like 2 a day yesterday my last perf war at 2 and I took my friends sub today and this happened. I was not supposed to start my doc meds until tomorrow. He has me starting at 1/4 film will this happen again tomorrow to? I don't see the doc till Monday


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Dec 19, 2014 7:52 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Okay, that makes alot more sense!

The reason your doctor didn't want you to start til tomorrow is because he wanted you to avoid this exact scenario. You have to avoid ALL OPIATES while you are waiting to induce on subs. Taking the percs to try and avoid the WD was a big no-no.

Precipitated Withdrawals hit when you have any opiates in your system. The opiate receptors in your brain have to be completely empty before you start suboxone. If they are not, the subs will push anything you have already attatched to them (the percs you took) off of those receptors immediately. The opiate receptors in our brain have a natural affinity for buprenorphine (the active ingredient in suboxone) and it will bind to those receptors better than any other opiate. When there is already another type of opiate on board, it just pushes it off and replaces it. That causes us to go into immediate WD.

The proper way to induce is to wait until you know all the other opiates are completely out of your system. The only way to know if you are at that point yet is to wait until you are in full WD. There is a sheet doctors use to score your WD level called the COWS flow sheet. You can find a link to that in the induction section of our forum. You must wait until you score in the MODERATE range before taking your first dose of sub. If not, you get precipitated withdrawal.

Once that happens, the only way to get through it is to give the suboxone time to bind to all the receptors. You will have a harder time getting to that point now. If you had waited it out, your relief would have been almost instant.

The good news is that it seems more likely that your percs caused the PW than the methadone. It shouldn't be as severe or long lasting as it would have been with the methadone. But, it's still going to take some time.

You need to put a call in to your doctor immediately and find out how he wants you to proceed. I just don't feel comfortable giving out advice in this case. Please be completely honest with what has happened! They aren't going to kick you out, but they need to know the truth so that they can give you the proper guidance.

Out of curiosity...didn't your doctor explain all of this when he gave you the suboxone script? I can understand that you might not have understood how important it was, but if he didn't give you the information at all then I would question the competency of this particular doctor.

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
PostPosted: Sat Dec 20, 2014 3:40 pm 
Offline
New Poster
New Poster

Joined: Fri Dec 19, 2014 3:34 pm
Posts: 3
Yes he did with the methadone but not the perks I took as directed this morning called the doc but didn't tell about the perks because I was scared. He told me to wait am hot and take another. How long until perks are out of your s system


Top
 Profile  
 
PostPosted: Sat Dec 20, 2014 8:14 pm 
Online
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1314
Cass,
As Q already has said, Stop Taking Opiates. Your only delaying the process. And ya, your Dr wont be happy if you are taking these percs an H.
Do yourself a favor and start this process..
You can do this.
How loug will it take to get tbe precs out you ask? Idk, how much did you take, when?. It doesnt really matter now. Use the Cows scale tomarrow, wait till your in moderate wd and start the sub slowly. 2mgs at first. Then go from there Cass..
Best of luck.

Razor...


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group